Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 55, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 10, 2008, 3:30 PM CDT for Wood County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 10, 2008, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Wood County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 102030
SVRGRB
WIC141-102115-
/O.NEW.KGRB.SV.W.0055.080710T2030Z-080710T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 326 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS
LOCATED NEAR BABCOCK...OR 18 MILES WEST OF WISCONSIN RAPIDS...AND
MOVING EAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WISCONSIN RAPIDS BY 405 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
LAT...LON 4442 9032 4450 9032 4451 9032 4450 8972
4426 8974 4425 9032 4434 9034 4435 9033
4441 9033
TIME...MOT...LOC 2030Z 263DEG 23KT 4433 9015
$$
KIECKBUSCH3 follow-up statements
000
WWUS53 KGRB 102045
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT THU JUL 10 2008
WIC141-102115-
/O.CON.KGRB.SV.W.0055.000000T0000Z-080710T2115Z/
WOOD-
345 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN WOOD COUNTY...
AT 343 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS
LOCATED 2 MILES EAST OF BABCOCK...OR 14 MILES SOUTHWEST OF
WISCONSIN RAPIDS...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEKOOSA BY 410 PM...
PORT EDWARDS BY 415 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4442 9032 4450 9032 4451 9032 4450 8972
4426 8974 4425 9032 4434 9034 4435 9033
4441 9033
TIME...MOT...LOC 2045Z 280DEG 19KT 4430 9007
$$
KIECKBUSCH000
WWUS53 KGRB 102105
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
405 PM CDT THU JUL 10 2008
WIC141-102115-
/O.CON.KGRB.SV.W.0055.000000T0000Z-080710T2115Z/
WOOD-
405 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN WOOD COUNTY...
AT 400 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF BABCOCK...NEAR THE WOOD COUNTY LINE.
THE STORM WAS MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEKOOSA BY 415 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4442 9032 4450 9032 4451 9032 4450 8972
4426 8974 4425 9032 4434 9034 4435 9033
4441 9033
TIME...MOT...LOC 2105Z 276DEG 20KT 4427 8998
$$
KIECKBUSCH000
WWUS53 KGRB 102115
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT THU JUL 10 2008
WIC141-102124-
/O.EXP.KGRB.SV.W.0055.000000T0000Z-080710T2115Z/
WOOD-
414 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD COUNTY WILL
EXPIRE AT 415 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
HEAVY RAIN IS STILL POSSIBLE ACROSS SOUTHERN WOOD COUNTY FOR THE
NEXT COUPLE HOURS.
LAT...LON 4442 9032 4450 9032 4451 9032 4450 8972
4426 8974 4425 9032 4434 9034 4435 9033
4441 9033
TIME...MOT...LOC 2114Z 276DEG 20KT 4426 8991
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:01 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 10, 3:01 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CDT THU JUL 10 2008 .DISCUSSION...FORECAST FOCUS ON SERIES OF WEATHER SYSTEMS TO AFFECT CWA TONIGHT THROUGH EARLY SATURDAY. .SHORT TERM...TONIGHT AND FRIDAY...NGM/NAM/GFS/ECMWF HI RES PROGS SHIFTING MIDDLE AND UPPER LEVEL FLOW TO A WESTERLY DIRECTION TONIGHT. CURRENT CONVECTION OVER EASTERN MINNESOTA RIDING A VERY IMPRESSIVE LOW LEVEL WARM AIR ADVECTION PATTERN. BUT ONGOING CONVECTION OVER SOUTHERN WISCONSIN NOW IS RETARDING NORTHWARD MOVEMENT OF SURFACE WARM FRONT. AS A RESULT CONVECTION WITH STRONG SHORT WAVE OVER MINNESOTA WILL KEEP BULK OF CONVECTION JUST TO THE SOUTH OF CWA DUE TO MORE SOUTHWARD POSITION OF SURFACE WARM FRONT. MINNESOTA SHORTWAVE TIMED TO BE EAST OF CWA BY MIDNIGHT SO HAVE REDUCED RAIN CHANCES AFTER MIDNIGHT AS WEAKER SHORT WAVE NEAR LAKE WINNIPEG MAY BRUSH AREA LATER TONIGHT. ALTHOUGH GFS A BIT SLOWER WITH STRONG SYSTEM FOR FRIDAY...MID LEVEL TEMPERATURE CAP AT OR ABOVE +10C SHOULD PREVENT CONVECTION FROM FORMING DURING MUCH OF THE DAY. HOWEVER RECENT PROGS HAVE BECOME MORE AGGRESSIVE IN DEVELOPING MAINLY AFTERNOON CONVECTION AS MOIST UNSTABLE AIRMASS DESTABILIZES. WILL ADD ISOLATED THUNDERSTORMS FOR FRIDAY IN CASE MID LEVEL CAP DOES NOT DEVELOP AS ADVERTISED. .LONG TERM...FRIDAY NIGHT THROUGH SATURDAY MORNING...PROGS EVENTUALLY PULL WARM FRONT NORTHWARD ACROSS NORTHERN WISCONSIN EARLY FRIDAY. NAM/GFS/ECMWF HI RES PROGS DEVELOP SOUTHWEST DECENT SURFACE TO UPPER LEVEL FLOW WITH CWA IN THE WARM SECTOR. MID LEVEL CAP TEMPERATURE AROUND +10C FORECAST TO RAPIDLY COLLAPSE LEADING TO EXPECTED WIDESPREAD CONVECTION TO DEVELOP OVER CWA IN VERY MOIST AND UNSTABLE AIRMASS. ADDED LOCALLY HEAVY RAIN FOR FRIDAY NIGHT AS PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND CORFIDI VECTORS REVEAL BACK BUILDING STORM SCENARIO. GFS/ECMWF PROGS PULL THE COOL FRONT ACROSS CWA EARLY SATURDAY. ALTHOUGH GFS SHOWING SLOWER TENDENCIES FOR ENDING PRECIPITATION WILL STILL KEEP CHANCY PRECIPITATION IN FORECAST FOR SATURDAY MORNING FOR MAINLY THE EASTERN PORTIONS OF CWA. .LONG LONG TERM...SUNDAY THROUGH WEDNESDAY...GFS/NAM PROGS INDICATE CYCLONIC CIRCULATION OVER SOUTHERN CANADA CLOSE ENOUGH TO CWA TO SEND A LOBE OF ENERGY ACROSS CWA. WILL KEEP CHANCE MENTION OF SHOWERS FOR SUNDAY AFTERNOON BUT OTHERWISE HIGH PRESSURE...DRIER AND MORE STABLE AIR MOVING INTO REGION SHOULD KEEP QUIET WEATHER GOING THROUGH WEDNESDAY. && .AVIATION...FAST MOVING SHORT WAVE TO PRODUCE WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS EARLY TONIGHT WITH A SECOND WEAKER SHORT WAVE ARRIVING LATER TONIGHT. EXPECT VFR CEILINGS AND UNRESTRICTED THROUGH 18Z FRIDAY WITH LOCAL MVFR VISIBILITIES IN THUNDERSTORMS THROUGH MIDNIGHT. LOCAL MVFR VISIBILITIES IN FOG ALSO POSSIBLE FROM 10Z TO 15Z. SOUTHERLY SURFACE WINDS AROUND 10 KNOTS TO DECREASE TO AROUND 5 KNOTS BY MIDNIGHT AND INCREASE TO 10 TO 20 KNOTS AFTER 15Z FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 10, 10:53 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1053 AM CDT THU JUL 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111600- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1053 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY OVER CENTRAL WISCONSIN BY MID AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS OVER EAST CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. THE CHANCE OF STORMS WILL CONTINUE INTO TONIGHT OVER THE ENTIRE FORECAST AREA. A WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS SOUTHWEST WINDS BEGIN TO BRING IN A MORE MOIST UNSTABLE AIR MASS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND HUMID CONDITIONS ARE FORECAST FOR FRIDAY ACROSS NORTHEAST WISCONSIN. THE COMBINATION OF TEMPERATURES WELL INTO THE 80S...WITH DEW POINTS IN THE UPPER 60S...WILL CREATE HEAT INDICES IN THE UPPER 80S TO LOWER 90S. FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-111600- THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1053 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. A DEVELOPING WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS SOUTHWEST WINDS BEGIN TO BRING IN A MOIST AND UNSTABLE AIR MASS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. TZ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:38 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 67 min |
| Jul 10, 6:13 PM CDT | Areal Flood Advisory | GRB | Winnebago | 85 min |
| Jul 10, 6:24 PM CDT | Special Marine Warning | GRB | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.